Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 41, NWS Nashville, TN

April 12, 2005Cumberland County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Apr 12, 2005, 7:04 PM CDT for Cumberland County, Tennessee. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 12, 2005, 7:04 PM CDT (00:04 UTC)
Expired
Apr 12, 2005, 7:45 PM CDT
In force
41 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Cumberland County, TN

The radar

The Nashville radar (KOHX), 141 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.1 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2005-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2005-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2332 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 130005
SVROHX
TNC035-130045-
/O.NEW.KOHX.SV.W.0041.050413T0004Z-050413T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
704 PM CDT TUE APR 12 2005

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CUMBERLAND COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF CROSSVILLE

* UNTIL 745 PM CDT

* AT 700 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS   
  STORM WAS LOCATED NEAR LAKE TANSI...OR NEAR CROSSVILLE...AND       
  MOVING NORTHEAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  FAIRFIELD GLADE.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3595 8521 3581 8506 3602 8472 3619 8491

$$

31
1 follow-up statement
000 
WWUS54 KOHX 130032
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
732 PM CDT TUE APR 12 2005

TNC035-130045-
/O.CON.KOHX.SV.W.0041.000000T0000Z-050413T0045Z/
CUMBERLAND TN-
732 PM CDT TUE APR 12 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 745 PM CDT FOR
CUMBERLAND COUNTY...

AT 730 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR FAIRFIELD GLADE AND MOVING NORTHEAST AT 
20 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3595 8521 3581 8506 3602 8472 3619 8491

$$

31

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 1:29 PM CDT, 5 hours 35 minutes earlier.

Area forecast discussion, Apr 12, 1:29 PM CDT, 5 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
129 PM CDT TUE APR 12 2005

.DISCUSSION...
IT WAS PARTLY CLOUDY ACROSS THE WESTERN HALF OF MIDDLE
TENNESSEE EARLY THIS AFTERNOON, AND MOSTLY CLOUDY ACROSS
EASTERN AREAS. AT 130 PM, ONLY ISOLATED SHOWERS WERE
OCCURRING OVER THE EXTREME NORTH, NEAR THE KENTUCKY BORDER.
STILL BELIEVE SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS
WILL DEVELOP OVER THE MID STATE DURING THE MID TO LATE
AFTERNOON, ESPECIALLY IN AREAS WHERE TEMPERATURES MAKE IT
INTO THE LOWER 70S.

MAIN WEATHER CONCERN WILL BE ON WEDNESDAY, AS COOL CORE UPPER
LOW MOVES SOUTHEASTWARD ACROSS OUR FORECAST AREA AND BRINGS AN
ENHANCED CHANCE FOR HAIL. BELIEVE WELL PROBABLY SEE THE SCATTERED
SHOWERS AND THUNDERSTORMS OVER SOUTHERN ILLINOIS TODAY RE-DEVELOP
FURTHER SOUTH, IN OUR NECK OF THE WOODS, ON WEDNESDAY.

SHOWERS SHOULD PUSH SOUTH OF THE MID STATE WEDENSDAY NIGHT AND,
AFTER THAT, WERE LOOKING AT AN EXTENDED DRY SPELL FROM THURSDAY
THROUGH NEXT TUESDAY WITH CONDITIONS RIPE FOR AN OUTBREAK OF
SPRING FEVER AMONG THE MASSES.
&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    51  63  44  67 /  40  40  30  10
CLARKSVILLE  49  62  44  63 /  40  40  30  10
CROSSVILLE   49  61  43  61 /  60  50  30  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

19
Hazardous weather outlook, Apr 12, 5:30 AM CDT, 13 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT TUE APR 12 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-131030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT TUE APR 12 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT
A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE FROM THE MIDDLE
MISSISSIPPI VALLEY TO TENNESSEE BY WEDNESDAY MORNING. AS THIS LOW
PRESSURE APPROACHES...THE ATMOSPHERE WILL DESTABILIZE. COLD AIR
ALOFT WILL CREATE THE POTENTIAL FOR THUNDERSTORMS WITH LARGE HAIL
THIS AFTERNOON AND EARLY TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE UPPER LOW PRESSURE SYSTEM WILL DRIFT TO OUR SOUTHEAST...BUT
ISOLATED HAIL PRODUCING THUNDERSTORMS COULD LINGER OVER THE AREA ON
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS MAY BE NEEDED TODAY
AND TONIGHT.

13

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 2:09 PM CDTSevere Thunderstorm WarningOHXRutherford36 min
Apr 13, 2:09 PM CDTSevere Thunderstorm WarningOHXRutherford36 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.